Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Get irritation in throat and small coughlets. Montek LC helps. Permanent treatment?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2004
Answered : 1722 Questions
hi doctor,
Every 2-3 days i get a irritation in my throat and small coughlets.
If it rains heavily then i get it often.
Then on eating montek LC in an hour i get relief.
What should be done to treat it permanently.
I donot want to make an habit of eating medicine everyday. Please advice me something that will help me get rid of this regular use of MONTEK LC
Posted Sun, 11 Aug 2013 in Ear, Nose and Throat Problems
Answered by Dr. Chakravarthy Mazumdar 1 hour later

What is the duration of these symptoms? Do you have breathlessness as well along with this? Do you have burning pain in the stomach?

Since there is a history of allergy and asthma I suggest further testing. Relief with Montek LC relieves the symptoms also points towards this diagnosis.

I suggest Pulmonary Expiratory Flow rate test immediately. It is important to test it when you do not have any symptoms. You can also get allergen testing as well at the local allergy / asthma clinic. I mean both of them can be tested at the same clinic.

This would makes things very clear. Once the diagnosis is made the treatment is very easy. If it is allergy / Asthma you just need simple inhaler whenever you have a symptoms.

You are smart enough that you would not want to take tablets for occasional problem. So there is inhaler which delivers the medicine locally and still relieve the symptoms.

All the best.

Above answer was peer-reviewed by
Follow-up: Get irritation in throat and small coughlets. Montek LC helps. Permanent treatment? 9 hours later
Hi Doc,
I donot get any burning sensation in the stomach not even the breathlessness.
I just get the irritation in throat and then on coughing i get to see small cough that are little slimmy and mild yellow in color. If i donot take any medicine then i start getting frequent coughing.
This happens once in every 2 days. Just because i spent my entire day sitting in the AC at office. I think it aggravates it even more. Is it wise to take montek LC to relief this problem. Am getting married in 5 months. So Wanted to know is there any harmful effect or side effect of taking montek LC once in 2 days. It works like miracle on me.
As a child i used to take the asthalin inhalers, But now i notice that i donot need them if am consuming MONTEK LC.

Please let me know is it wise enough to keep taking the medicine. Or should i look for some other treatment
Answered by Dr. Chakravarthy Mazumdar 2 hours later

You may need inhaler more than the Tab Montek LC. Montek LC is a oral medication and have more side effects than an local inhaler. It is more than your requirement as I feel. We give oral medication step wise if the inhalers do not work. The oral medication can be stepped down to an inhaler after reviewing the symptoms. The inhaler will deliver the medicine only to the airways and gets quickly absorbed by blood whereas oral tablets will draw effects on all the systems of the body.

It is prudent to revise the status once again with the help of the local physician and then go for appropriate treatment. There is no harm if you are getting married in few months.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor